Texas, 2007Flash Flooding and Flooding in Texas, July 1 to 3, 2007
July 1 to 3, 2007 · NWS FWD · 21 events in 17 counties and zones
Upper level energy combined with high moisture to create several rounds of showers and thunderstorms. This resulted in flooding as rain fell on already saturated grounds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $930,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper level energy combined with high moisture to create several rounds of showers and thunderstorms. This resulted in flooding as rain fell on already saturated grounds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 1, 2:47 PM CST, 13 minutes earlier.
Area forecast discussion, Jul 1, 2:47 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT SUN JUL 1 2007
.DISCUSSION...
UPPER LEVEL LOW OVER OKLAHOMA WILL DROP TO THE SOUTHWEST TONIGHT
AS IT GETS CAUGHT UP IN A WELL DEFINED TUTT AXIS BENEATH THE
INTENSIFYING SUPTROPICAL RIDGE OVER THE INTERMOUNTAIN WEST. THE
RESULT WILL BE AN INCREASE IN UPPER LEVEL SUPPORT FOR CONVECTION
DURING THE OVERNIGHT HOURS AND INTO THE DAY ON MONDAY. AS THE
UPPER LEVEL DIVERGENCE ON THE EASTERN SIDE OF THE UPPER LOW
STRENGTHENS OVERNIGHT...SHEAR AXIS WILL BE LIFTED NORTHWARD AND
BECOME REPOSITIONED ACROSS THE NORTHERN/NORTHWESTERN ZONES.
INCREASING SELY FLOW WILL ENSURE ADEQUATE MOISTURE TRANSPORT INTO
THE NORTHERN CWA THIS EVENING AND WE ARE BECOMING CONCERNED ABOUT
A MORE WIDESPREAD/ORGANIZED HEAVY RAIN EVENT AFTER MIDNIGHT ACROSS
THE NORTHERN CWA. WILL ISSUE A FLASH FLOOD WATCH FOR THE NORTHERN
HALF OF THE CWA. THE WATCH WILL LIKELY BE EXPANDED SOUTH TOMORROW.
THE UPPER LOW WILL QUICKLY DROP SOUTHWEST THROUGH THE WESTERN CWA
MONDAY AND MONDAY NIGHT. THE TRACK THE LOW WILL TAKE SHOULD PLACE
NORTH TEXAS IN AN AREA OF CONTINUED SYNOPTIC LIFT WHILE LOW LEVEL
FLOW COMES IN OFF THE GULF. HAVE A FORECAST OF LIKELY POPS OVER
THE ENTIRE CWA TOMORROW AS DAYTIME HEATING SHOULD GET THINGS GOING
EVERYWHERE. ANOTHER BOUT OF NOCTURNAL HEAVY RAINFALL IS POSSIBLE
OVER THE WESTERN CWA MONDAY NIGHT...BUT PLACEMENT AND CONFIDENCE
IS PRETTY LOW. WILL SHOW POPS CONTINUING BUT LATER SHIFTS WILL
HAVE TO REFINE THE POSSIBLE THREAT AREA.
AS THE LOW PULLS AWAY...THE WEATHER TUESDAY AND WEDNESDAY WILL
FEATURE CONVECTION PRIMARILY DRIVEN BY DAYTIME HEATING IN THE
MOIST AND UNSTABLE AIRMASS. COVERAGE WILL BE AROUND THE 50 PERCENT
RANGE. SOME WEAK RIDGING WILL BUILD INTO NORTH TEXAS TOWARD THE
END OF NEXT WEEK AND POPS WILL DECREASE TO JUST 20 PERCENT AS
MOISTURE/INSTABILITY WANE.
FOR TEMPERATURES...A BLEND OF PERSISTENCE AND MAV/MEX MOS WILL BE
USED THROUGH THE NEXT WEEK. GENERALLY LOWS WILL STAY IN THE LOW
70S WITH HIGHS NEAR 90 EARLY IN THE WEEK...INCREASING TO THE LOW
TO MID 90S BY NEXT WEEKEND.
TR.92
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 73 88 73 88 72 / 60 70 50 50 30
WACO, TX 73 88 73 87 73 / 30 70 60 60 40
PARIS, TX 71 86 72 88 71 / 70 70 40 50 20
DENTON, TX 72 86 72 88 72 / 60 70 50 50 30
MCKINNEY, TX 71 86 71 88 71 / 60 70 50 50 30
DALLAS, TX 74 87 74 88 74 / 60 70 50 50 30
TERRELL, TX 71 86 73 88 72 / 60 70 50 50 30
CORSICANA, TX 72 87 72 87 72 / 40 70 50 60 30
TEMPLE, TX 72 88 72 87 73 / 30 70 60 60 40
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 1, 3:00 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SUN JUL 1 2007
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT SUN JUL 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY FOR AREAS ALONG AND
TO THE NORTH OF I-20. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. FLASH FLOODING
FROM VERY HEAVY RAINFALL IS POSSIBLE...ALONG WITH CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
RAIN DAILY THROUGH SATURDAY. LOCALIZED FLASH FLOODING...CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO 40 MPH ARE THE MAIN THREATS.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING REPORTS.
92
In the hours before
Special weather statement, Jul 1, 2:01 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT SUN JUL 1 2007
TXZ119-012100-
DALLAS TX-
301 PM CDT SUN JUL 1 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN DALLAS COUNTY
AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS STRETCHING FROM LEWISVILLE...TO
IRVING...TO CEDAR HILL...MOVING EAST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON...CEDAR
HILL...COCKRELL
HILL...COPPELL...DALLAS...DESOTO...DUNCANVILLE...FARMERS
BRANCH...GRAND PRAIRIE...HIGHLAND PARK...IRVING...LANCASTER...AND
UNIVERSITY PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3300 9703 3255 9702 3255 9675 3299 9676
82/JLD
Special weather statement, Jul 1, 2:36 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
336 PM CDT SUN JUL 1 2007
TXZ104-012130-
COLLIN TX-
336 PM CDT SUN JUL 1 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN COLLIN COUNTY
AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF PLANO...MOVING NORTHEAST AT
40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...FRISCO...
LUCAS...MCKINNEY...PLANO AND PROSPER.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3319 9684 3299 9684 3309 9652 3331 9673
82/JLD
Flash Flood, Tarrant
- When
- July 1, 3:00 PM CST to 5:00 PM CST
- Where
- Tarrant County, Saginaw to Ft Worth
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 32.870, -97.370
Willow Creek flooded McLeroy Boulevard and Longhorn Drive in Saginaw, and Comanche Creek flooded Comanche Trail and Marina Drive by three feet of water. All roads were barricaded.
Flash Flood, Ellis
- When
- July 1, 5:00 PM CST to 6:30 PM CST
- Where
- Ellis County, Waxahachie
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 32.400, -96.850
Flooding was reported on Virginia Street.
Flood, Hood
- When
- July 1, 6:00 PM CST to 11:00 PM CST
- Where
- Hood County, Lake Granbury North
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 32.480, -97.820
Robinson Creek flooded homes in Lake Granbury Harbor Estates due to runoff from earlier rainfall. Four people were rescued from a stranded van in a low-water crossing by the lake.
Flash Flood, Young
- When
- July 2, 8:56 AM CST to 11:00 AM CST
- Where
- Young County, 1 mi SW of Olney to 8 mi NNE of Murray
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 33.360, -98.782
Highway 79 southwest of Olney was under water, and debris was floating in the water at FM 209 and Highway 3109.
Flash Flood, Stephens
- When
- July 2, 10:08 AM CST to 1:00 PM CST
- Where
- Stephens County, Breckenridge
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.750, -98.900
Streets flooded and a couple roads closed in and around town.
Flood, Tarrant
- When
- July 2, 1:30 PM CST to 3:00 PM CST
- Where
- Tarrant County, Arlington
- Cause
- Heavy Rain
- Injuries
- 3 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 32.730, -97.120
A high water rescue was required for three children who had been playing in Johnson Creek and were swept away. The children were treated for minor injuries.
Flood, Dallas
- When
- July 2, 1:30 PM CST to 6:30 PM CST
- Where
- Dallas County, 1 mi NW of Dallas to Grand Prairie
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.780, -96.792
Minor street flooding reported.
Flash Flood, Tarrant
- When
- July 2, 4:10 PM CST to 7:00 PM CST
- Where
- Tarrant County, 7 mi E of Ft Worth to Arlington
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 32.750, -97.230
Loop 820 was closed near the Lancaster Road exit due to flooding. Also, several roads were closed in Arlington due to high water. One home in Arlington was partially flooded.
Flash Flood, Rains
- When
- July 3, 7:17 AM CST to 9:30 AM CST
- Where
- Rains County, 6 mi SW of Emory
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.809, -95.823
FM 47 near Lake Tawakoni flooded as well as many county roads.
Flash Flood, Hunt
- When
- July 3, 7:17 AM CST to 11:30 AM CST
- Where
- Hunt County, Greenville to 4 mi SE of Greenville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.130, -96.120
Widespread street flooding was reported in Greenville, and Highway 69 southeast of town was also flooded. FM 1564 and FM 2101 were also flooded. Flooding was reported around Cedar Creek and Club Lake. A man who's car stalled in high water was rescued after clinging to a tree for four hours.
Flash Flood, Dallas
- When
- July 3, 8:42 AM CST to 11:00 AM CST
- Where
- Dallas County, Dallas
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.770, -96.780
Streets were flooded and vehicles stranded.
Flash Flood, Comanche
- When
- July 3, 1:00 PM CST to 4:00 PM CST
- Where
- Comanche County, 7 mi NE of Gustine
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 31.922, -98.316
A foot-and-a-half of water was reported over FM 2823.
Flash Flood, Lampasas
- When
- July 3, 1:30 PM CST to 3:30 PM CST
- Where
- Lampasas County, 4 mi ENE of Lometa
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.252, -98.317
The following areas were closed due to high water: CR 2200 at CR 2600, School Creek Crossing at CR 2200, and Barkley Road at CR 2080.
Flash Flood, Bosque
- When
- July 3, 3:00 PM CST to 7:00 PM CST
- Where
- Bosque County, Meridian to Valley Mills
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 31.920, -97.650
Highway 22 near Meridian was flooded, and the Bosque River flooded the city park and forced the evacuation of a jail. Near Valley Mills, Highway 56 was flooded and a bridge on CR 3491 was damaged. The Bosque River also flooded Riverside Drive and Whipple Bridge.
Flash Flood, Bell
- When
- July 3, 4:04 PM CST to 5:30 PM CST
- Where
- Bell County, 5 mi NE of Rogers
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.981, -97.170
Secondary roads were closed due to flooding in the eastern portion of the county.
Flash Flood, Tarrant
- When
- July 3, 4:30 PM CST to 7:00 PM CST
- Where
- Tarrant County, North Richland Hills to Watauga
- Cause
- Heavy Rain
- Property damage
- $450,000
- Reported by
- Broadcast Media
- Coordinates
- 32.830, -97.250
Interstate 820 had water flowing over the road which impeded traffic in one direction. Major flooding was reported over roads in Watauga and Haltom City. Six department stores, including Sears, were flooded at the mall, and eight homes were flooded in Watauga. Firefighters performed forty high water rescues. The hardest hit areas were near Trinity Boulevard and Precinct Line Road, Vickery Boulevard and Bishop Street, and Mark IV Parkway and Loop 820. Several athletic fields were under water.
Flash Flood, Falls
- When
- July 3, 4:30 PM CST to 7:30 PM CST
- Where
- Falls County, 5 mi N of Marlin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.372, -96.900
Water was reported over Highway 6 south of Perry.
Flash Flood, McLennan
- When
- July 3, 4:32 PM CST to 6:30 PM CST
- Where
- McLennan County, Waco
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.550, -97.150
Street flooding was reported in Waco and along Interstate 35 service roads.
Flash Flood, Limestone
- When
- July 3, 5:15 PM CST to 9:00 PM CST
- Where
- Limestone County, 6 mi ENE of Groesbeck
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.563, -96.426
High water was reported over FM 39 between Shiloh and Fallon.
Flash Flood, Henderson
- When
- July 3, 6:45 PM CST to 8:00 PM CST
- Where
- Henderson County, Chandler
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.300, -95.470
FM 3079 was impassable due to high water.
Flash Flood, Freestone
- When
- July 3, 7:30 PM CST to 9:00 PM CST
- Where
- Freestone County, Streetman to Donie
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.870, -96.330
High water was reported over FM 246 and FM 80.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, July 1 to 12, 20073 deaths · $200,000 · 1 event
- Flash Flooding and Flooding in Kansas, July 1 to 4, 20071 death · $149 million · 21 events
- Flooding in Kansas, July 1 to 3, 20071 death · $1.1 million · 5 events
- Flooding in Missouri, July 1 to 7, 2007$500 million · 5 events
- Hail and Damaging Winds in Florida, July 1, 20071 death · 1 injured · $15,000 · 1 in hail · 8 events
- Flooding in Kansas, July 1 to 8, 2007$26 million · 3 events
- Rip Current in North Carolina, July 1, 20071 death · 1 event
- Flood in Oklahoma, July 1 to 9, 2007$20 million · 1 event
- Drought in Mississippi, July 1 to 4, 2007$2.6 million · 42 events
- Hail and Damaging Winds in Georgia, July 1, 2007$995,000 · 1.75 in hail · 27 events
- Drought in California, July 1 to 31, 2007$2.0 million · 11 events
- Drought in Wisconsin, July 1 to 31, 2007$1.1 million · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43398, 43401, 42405, 42409, 42411, 42413, 42417, 42415, 42422, 42452, 42425, 42426, 42432, 43408, 42435, 42438, 42446, 42445, 42449, 42447, 42450.